Skip to content
My WebMD Sign In, Sign Up

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Depression
avatar
dlmneesie posted:
I have severe depression and anxity attacks which forces me to stay home. I am taking citlapram in the morning and seroquel at night to help me sleep. I do have some cymbalta that I told my doctor I had. she told me to take the citlapram in the morning, them take the cymbalta in the afternoon and then the seroquel at night before I go to be. Will this help me or hurt me, to take all three at different times of the day. any help is appreciated.
Reply
 
avatar
Mrs_Gantt responded:
I am not a Dr by any means, and we all hope our Dr's know what they are doing but... I would think that is a lot to be on at once. I myself, the seroquel did not help and I had bad reactions to the cymbalta. I am not familiar with citalopram at all...

I would just think your best bet is to keep track of what you take and keep a journal. If you are concerned, as it sounds like you are... There is nothing wrong with a second opinion.

Just my 2 cents worth...
Peace, Love, and Hugs...
 
avatar
susiemargaret responded:
hello, D --

from what i have read (see PS1), your taking citalopram/celexa (PS2), duloxetine/cymbalta (PS3), and quetiapine/seroquel (PS4) at different times of the day is no problem. however, i ran an interactions check, http://www.drugs.com/interactions-check.php?drug_list=679-0,949-0,1979-0 , to see how each of these meds interacts -- if it does -- with the others. i am sure that your dr is aware of the interactions info that follows and is monitoring you for detrimental effects, but you might want to bring up this topic for discussion nonetheless, just to be sure.

citalopram is an antidepressant of the SSRI class, meaning that it acts to increase the amt of serotonin (PS5) in the brain. duloxetine is an SNRI antidepressant, meaning that it acts to increase the amt of both serotonin and norepinephrine (PS6) in the brain. the concomitant use of two meds that act on serotonin creates the risk of accumulating an excess of serotonin in the body (serotonin syndrome), which can be life-threatening in some cases.

citalopram can also facilitate a condition called QT-interval prolongation, which affects the rhythm of the heart and is characterized by a fast and/or irregular heartbeat. quetiapine can have this same effect. when taken together, citalopram and quetiapine create an increased risk of QT-interval prolongation, which can be life-threatening in some cases.

both duloxetine and quetiapine tend to depress breathing, and when taken together, this effect can be magnified. alertness and coordination can be diminished.

do not reduce the dosage of or stop taking any of these meds without talking with your dr first. as soon as you can, tho, you should raise the issue of possible interactions among your meds; your dr may want to change your prescriptions.

finally, who is prescribing these meds for you -- your primary-care dr or a psychiatrist or someone else? if you are not already seeing a psychiatrist, now might be a good time to switch, because psychiatrists usually know more about psych meds than other drs do.

i send you caring thoughts and hope you will keep us posted on how you are doing.

-- susie margaret

PS1 -- i am not a medical person; i welcome, solicit, and indeed beg for correction, amendment, or replacement of inaccuracies in this post.

PS2 -- webMD info on citalopram/celexa is at http://www.webmd.com/drugs/drug-1701-citalopram Oral.aspx?drugid=1701&drugname=citalopram Oral&source=2 .

PS3 -- webMD info on duloxetine/cymbalta is at http://www.webmd.com/drugs/drug-91490-duloxetine Oral.aspx?drugid=91490&drugname=duloxetine Oral&source=2 .

PS4 -- webMD info on quetiapine/seroquel is at http://www.webmd.com/drugs/mono-8274-QUETIAPINE - ORAL.aspx?drugid=4689&drugname=quetiapine Oral&source=2 .

PS5 -- serotonin is a chemical in the body that affects mood.

PS6 -- norepinephrine is a chemical in the body that affects mood.
what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.
 
avatar
dlmneesie replied to susiemargaret's response:
Thank you susie margaret for all the advice you gave me. I will talk to my dr. thanks again.
 
avatar
dlmneesie replied to Mrs_Gantt's response:
Thank you Mrs_Gnatt for the advice. I will talk with my dr.


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Sexual Problems from Meds..What to do!Expert
Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
Was this Helpful?
27 of 33 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.